Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 62, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Mar 28, 2012, 6:50 PM EDT for 5 counties in Kentucky. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2012, 6:50 PM EDT (22:50 UTC)
- Expired
- Mar 28, 2012, 7:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Clay County, KY, Jackson County, KY, Owsley County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 48 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 7:17 PM EDT | HAIL 0.75 | 2 N Island City, KY | HAIL COVERED THE GROUND |
| Mar 28, 7:20 PM EDT | HAIL 1 | 1 Sw Island City, KY | HAIL BIGGER THAN NICKELS...UP TO QUARTER SIZE...ALONG WITH PLENTY OF SMALLER HAILSTONES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:06 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
741 WUUS53 KJKL 282250 SVRJKL KYC025-051-109-189-203-282330- /O.NEW.KJKL.SV.W.0062.120328T2250Z-120328T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 650 PM EDT WED MAR 28 2012 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY... NORTHERN CLAY COUNTY IN SOUTHEAST KENTUCKY... CENTRAL JACKSON COUNTY IN SOUTHEAST KENTUCKY... SOUTHERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY... EXTREME EAST CENTRAL ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 730 PM EDT * AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COLLINGSWORTH...OR NEAR MCKEE...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... MCKEE...HURLEY...SHOP BRANCH...MACEDONIA...DABOLT...BRADSHAW... ATKINSTOWN...OLIN...TURKEY FOOT...GRAY HAWK...NEW ZION...SETTLE STORE...MILDRED...PRIVETT...WELCHBURG...TYNER...ZEKES POINT... MUMMIE...EGYPT AND HERD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3743 8352 3719 8363 3740 8418 3751 8413 TIME...MOT...LOC 2250Z 286DEG 33KT 3743 8406 WIND...HAIL 60MPH 1.00IN $$ SHALLENBERGER
2 follow-up statements
631 WWUS53 KJKL 282303 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 703 PM EDT WED MAR 28 2012 KYC203-282313- /O.CAN.KJKL.SV.W.0062.000000T0000Z-120328T2330Z/ ROCKCASTLE KY- 703 PM EDT WED MAR 28 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL ROCKCASTLE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3734 8401 3748 8400 3743 8352 3719 8363 TIME...MOT...LOC 2303Z 286DEG 33KT 3739 8392 $$ KYC025-051-109-189-282330- /O.CON.KJKL.SV.W.0062.000000T0000Z-120328T2330Z/ JACKSON KY-OWSLEY KY-BREATHITT KY-CLAY KY- 703 PM EDT WED MAR 28 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL CLAY...SOUTHWESTERN BREATHITT...SOUTHERN OWSLEY AND EAST CENTRAL JACKSON COUNTIES UNTIL 730 PM EDT... AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRAY HAWK...OR NEAR MCKEE...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... PRIVETT...WELCHBURG...TYNER...ZEKES POINT...MUMMIE...EGYPT... HERD...MAULDEN...GREEN HALL...ELIAN...SHEPHERDTOWN...NATHANTON... TRAVELLERS REST...MALCOMB...STURGEON...SOURWOOD...HIGH KNOB... ENDEE...CHESTNUTBURG AND ISLAND CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3734 8401 3748 8400 3743 8352 3719 8363 TIME...MOT...LOC 2303Z 286DEG 33KT 3739 8392 WIND...HAIL 60MPH 1.00IN $$ RAY
170
WWUS53 KJKL 282325
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
725 PM EDT WED MAR 28 2012
KYC025-282332-
/O.CAN.KJKL.SV.W.0062.000000T0000Z-120328T2330Z/
BREATHITT KY-
725 PM EDT WED MAR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BREATHITT COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3730 8383 3737 8385 3744 8375 3742 8354
3719 8363 3726 8376
TIME...MOT...LOC 2322Z 286DEG 33KT 3734 8371
$$
KYC051-109-189-282330-
/O.CON.KJKL.SV.W.0062.000000T0000Z-120328T2330Z/
JACKSON KY-OWSLEY KY-CLAY KY-
725 PM EDT WED MAR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CLAY...SOUTHERN OWSLEY AND EXTREME EAST CENTRAL JACKSON COUNTIES
UNTIL 730 PM EDT...
AT 715 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DIME SIZE HAIL. THIS STORM IS STILL CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR ISLAND CITY...OR 10 MILES SOUTHWEST OF
BOONEVILLE...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
FELTY...TAFF...SOUTHFORK...TRIXIE...AMMIE...WILD CAT...TEGES...
GOBBARD...RICETOWN...HENSLEY...SEBASTIAN...ONEIDA...NEWFOUND...
SETH...MISTLETOE...LUCKY FORK...BARCREEK...SPURLOCK AND ARNETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3730 8383 3737 8385 3744 8375 3742 8354
3719 8363 3726 8376
TIME...MOT...LOC 2322Z 286DEG 33KT 3734 8371
WIND...HAIL 60MPH 1.00IN
$$
SHALLENBERGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:55 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Mar 28, 2:55 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 255 PM EDT WED MAR 28 2012 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 254 PM EDT WED MAR 28 2012 THE MAIN FORECAST PROBLEM IS THE POTENTIAL FOR SEVERE THUNDERSTORMS AS A COLD FRONT IS APPROACHES FROM THE NORTHWEST. SPC PUT OUT A SEVERE THUNDERSTORM WATCH...MAINLY NORTH OF THE HAL ROGERS PARKWAY. SOME THUNDERSTORMS ARE FINALLY BEGINNING TO FIRE UP IN THE OHIO RIVER VALLEY...SO THE LIKELIHOOD OF SEVERE THUNDERSTORMS ARE LOOKING PRETTY GOOD RIGHT NOW. THE SEVERE PARAMETERS ARE VERY STRONG AND ARE SUPPORTIVE FOR THE DEVELOPMENT OF SEVERE STORMS. THE CLEAR SKIES OUT AHEAD OF THE SYSTEM HAS ALSO ALLOWED THE LOW LEVELS TO BECOME VERY UNSTABLE. WITH THE FREEZING AT 10.8K FT...AND SOME DRY AIR ALOFT...THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS ARE BOTH POSSIBLE. ONCE THE FRONT MOVES TO THE SOUTH OF THE AREA THE PRECIPITATION WILL BE ENDING QUICKLY. EXPECTING MILD CONDITIONS THROUGH THE END OF THE PERIOD. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 254 PM EDT WED MAR 28 2012 OVERALL CONFIDENCE IS QUITE LOW RIGHT OUT OF THE GATE AS OPERATIONAL MODELS VARY SIGNIFICANTLY ON TIMING AND STRENGTH OF INITIAL SHORTWAVE THAT TRANSITS THE REGION SOMETIME AS EARLY AS FRIDAY OR AS LATE AS SATURDAY...SATURDAY NIGHT. THIS SHORTWAVE ENERGY IS ASSOCIATED WITH A DEVELOPING SYSTEM CONSISTING OF A SFC WARM FRONTAL BOUNDARY THAT SHOULD LIFT NORTH OF OUR AREA BY NO LATER THAN FRIDAY AFTERNOON. THAT LEAVES EASTERN KENTUCKY WITHIN THE WARM SECTOR OF THIS STORM SYSTEM WHICH WILL CONTINUE TO TAKE SHAPE OVER THE UPPER MID WEST. AGAIN...DEPENDING ON WHICH MODEL YOU ASK A COLD FRONTAL BOUNDARY PUSHES ACROSS THE AREA BY LATE SATURDAY...SATURDAY NIGHT. NO ONE MODEL SOLUTION IS AN OUTLIER IN THE TRUEST SENSE OF THE WORD BUT NO TWO MODELS AGREE ON ANY SOLUTION IN A LARGE PART EITHER. THEREAFTER UPPER LEVEL SHORT WAVE RIDGING AND WEAK SFC HIGH PRESSURE WILL MEAN FAIR WEATHER FOR THE LATTER PART OF THE WEEKEND...POSSIBLY START OF THE WORKWEEK. POSSIBLY BECAUSE NEXT SYSTEM...LARGE UPPER LEVEL LOW AND SURFACE STORM SYSTEM WILL SWEEP THROUGH THE AREA BY THE END OF THE FORECAST WINDOW...GENERATING ANOTHER ROUND OF SHOWER AND THUNDERSTORMS BY TUESDAY AND USHERING IN SOME MUCH COOLER AIR FOR THE MID WEEK TIME FRAME. WITH LOW CONFIDENCE IN SOLUTIONS THE TENDENCY WILL BE TO STICK CLOSE TO THE OFFICIAL FORECAST...OR PERSISTENCE UNTIL MODELS GEL BETTER ON SOME TYPE OF REASONABLE SOLUTION. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 254 PM EDT WED MAR 28 2012 VFR CONDITIONS ARE EXPECTED THROUGH MOST OF THE PERIOD EXCEPT FOR SOME TEMPO IFR IN THE VICINITY OF THE STRONGEST STORMS. THE SYSTEM MOVING INTO THE AREA IS CAPABLE OF PRODUCING SEVERE THUNDERSTORMS. THE HAIL IN THESE STORMS ARE GOING TO BE VERY UNFORGIVING...NOT TO MENTION THE WIND SHEAR THESE STORMS WILL BE CAPABLE OF PRODUCING. SOME GUST FRONTS MAY DEVELOP OUT AHEAD OF THE STORMS...SO THE WIND THREAT COULD EXTEND 10 TO 30 MILES OUT AHEAD OF THE STORMS. ONCE THE STORMS MOVE THROUGH THE AREA...JUST EXPECTING VFR CONDITIONS ACROSS THE AREA. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJ LONG TERM....RAY AVIATION...JJ
Hazardous weather outlook, Mar 28, 4:08 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 408 PM EDT WED MAR 28 2012 KYZ044-050>052-058>060-068-069-104-106>114-119-120-291100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...INEZ...PIKEVILLE 408 PM EDT WED MAR 28 2012 ...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. SOME THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. BRIEF HEAVY RAINFALL IS ALSO POSSIBLE FROM THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...THEN AGAIN MONDAY AFTERNOON THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCES OF LARGE HAIL OR DAMAGING WINDS THIS AFTERNOON OR EVENING TO THE NATIONAL WEATHER SERVICE IN JACKSON KY. KYZ079-080-083>088-115>118-291100- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-PERRY-CLAY- LESLIE-LETCHER- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...HAZARD...MANCHESTER...HYDEN...WHITESBURG 408 PM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE ANTICIPATED LATE THIS AFTERNOON AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS LATE THIS AFTERNOON OR EARLY THIS EVENING COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS...OR HAIL. BRIEF HEAVY RAIN IS ALSO POSSIBLE FROM THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...THEN AGAIN MONDAY AFTERNOON THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCES OF LARGE HAIL OR DAMAGING WINDS THIS AFTERNOON OR EVENING TO THE NATIONAL WEATHER SERVICE IN JACKSON KY. JP/JJ/RAY
In the hours before
Special weather statement, Mar 28, 5:35 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 535 PM EDT WED MAR 28 2012 KYZ052-104-106-282200- ROWAN-ELLIOTT-MORGAN- 535 PM EDT WED MAR 28 2012 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 600 PM EDT WEDNESDAY EVENING... NORTH CENTRAL MORGAN... EXTREME SOUTHEASTERN ROWAN AND SOUTHERN ELLIOTT. AT 534 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR LITTLE SANDY...OR NEAR SANDY HOOK...MOVING EAST AT 55 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ISONVILLE AROUND 540 PM AND CULVER AROUND 545 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. RICHEY
Special weather statement, Mar 28, 5:36 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 536 PM EDT WED MAR 28 2012 KYZ058-069-108-111-114-116-282230- ESTILL-JACKSON-OWSLEY-WOLFE-LEE-CLAY- 536 PM EDT WED MAR 28 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 630 PM EDT WEDNESDAY EVENING... NORTHERN JACKSON... WESTERN OWSLEY... SOUTHWESTERN WOLFE... LEE... EXTREME NORTH CENTRAL CLAY AND ESTILL. AT 535 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF FOX...OR NEAR RICHMOND...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WINSTON AROUND 555 PM EDT...RICE STATION AROUND 600 PM EDT...SOUTH IRVINE AROUND 605 PM EDT...DOE CREEK AROUND 610 PM EDT...TEXOLA AROUND 615 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. SHALLENBERGER
Special weather statement, Mar 28, 5:55 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 555 PM EDT WED MAR 28 2012 KYZ104-106-107-119-282245- ELLIOTT-JOHNSON-MARTIN-MORGAN- 555 PM EDT WED MAR 28 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 645 PM EDT WEDNESDAY EVENING... NORTHERN JOHNSON... NORTHERN MARTIN... EXTREME EAST CENTRAL MORGAN AND EAST CENTRAL ELLIOTT. AT 556 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KEATON...OR 12 MILES SOUTHEAST OF SANDY HOOK...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GALEN AROUND 605 PM EDT...WHITEHOUSE AROUND 610 PM EDT...CHESTNUT AROUND 615 PM EDT...MILO AROUND 620 PM EDT...JOB AROUND 625 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. SHALLENBERGER
Special weather statement, Mar 28, 6:08 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 608 PM EDT WED MAR 28 2012 KYZ058-111-112-114-282300- ESTILL-OWSLEY-LEE-BREATHITT- 608 PM EDT WED MAR 28 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 700 PM EDT WEDNESDAY EVENING... NORTHERN OWSLEY... LEE... SOUTHWESTERN BREATHITT AND SOUTH CENTRAL ESTILL. AT 608 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAGERSVILLE... OR NEAR IRVINE...MOVING SOUTHEAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HEIDELBERG AROUND 615 PM EDT...CARYTON AROUND 620 PM EDT...STAY AROUND 625 PM EDT...LEROSE AROUND 630 PM EDT AND TURKEY AROUND 635 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND HAIL UP TO THE SIZE OF PENNIES IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, Mar 28, 6:31 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 631 PM EDT WED MAR 28 2012 KYZ119-282245- MARTIN- 631 PM EDT WED MAR 28 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 645 PM EDT WEDNESDAY EVENING... NORTHERN MARTIN. AT 629 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CALF CREEK... OR NEAR INEZ...MOVING EAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...OPPY AROUND 635 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, Mar 28, 6:46 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 646 PM EDT WED MAR 28 2012 KYZ068-069-282330- ROCKCASTLE-JACKSON- 646 PM EDT WED MAR 28 2012 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 730 PM EDT WEDNESDAY EVENING... JACKSON AND ROCKCASTLE. AT 646 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR EGLON...OR 7 MILES WEST OF MCKEE...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ATKINSTOWN AROUND 655 PM EDT...PRIVETT AROUND 700 PM EDT...HERD AROUND 705 PM EDT AND NATHANTON AROUND 710 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 29 min |
| Mar 28, 3:48 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 12 min |
| Mar 28, 4:13 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 17 min |
| Mar 28, 5:03 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell | 24 min |
| Mar 28, 5:57 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Martin, Morgan | 33 min |
| Mar 28, 7:48 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Harlan, Knott, Leslie, Letcher, Owsley and 1 more | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.